Capillary leak syndrome is a possible complication of aldesleukin treatment characterized by hypotension, reduced organ perfusion and oedema. It is usually less severe and less frequent when the aldesleukin is administered subcutaneously. Possible additional complications include: tachycardia, angina, myocardial infarction, pulmonary oedema, lung failure, uraemia, reduced urine output, confusion, irritability, depression and drowsiness.
If severe enough it can lead to multi-organ failure, shock and inadequate oxygen supply to the tissues.
Its treatment involves the discontinuation of the aldesleukin, fluid replacement and dopamine so as to reperfuse the affected person's organs.
- NCBI Bookshelf provides free book resources on this topic.
- PubMed provides review articles from the past five years (limit to free review articles or to systematic reviews)
- The TRIP database provides clinical publications about evidence-based medicine.